Butazolidin overdose is poisoning from an overdose of butazolidin, a non-steroidal anti-inflammatory (NSAID).
Note: This list may not be all inclusive.
- Body as a whole o Unsteadiness o Swelling of lower legs, ankles, or feet o Blood in urine o Decreased amount of urine
- Eyes, ears, nose, and throat o Ringing in the ears o Blurred vision
- Skin o Rash
- Gastrointestinal o Nausea and vomiting o Diarrhea o Stomach pain o Possible bleeding in the stomach and intestinal areas
- Heart and blood vessels o Low blood pressure
- Nervous system o Severe headache o Agitation o Incoherence (not understandable) o Confusion o Convulsions o Coma o Drowsiness
Contact Poison Control to verify the correct treatment.
Before Calling Emergency
Determine the following information:
- Patient’s age, weight, and condition
- The name of the product (ingredients and strengths if known)
- When it was swallowed
- The amount swallowed
- If the medication was prescribed for the patient
Poison Control, or a local emergency number
Call Poison Control or your local emergency number - they will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. If possible, take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Inducing vomiting
- Administering activated charcoal
- Administering a laxative
- Treating the symptoms
Recovery is very likely.
by Simon D. Mitin, M.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.